Alert archive / Georgia / High Wind Watches in 2022
High Wind Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this high wind watch at Nov 9, 2022, 10:09 PM EST for 26 counties in Georgia. It took effect at Nov 10, 2022, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 9, 2022, 10:09 PM EST (03:09 UTC)
- In effect from
- Nov 10, 2022, 7:00 AM EST
- Expired
- Nov 10, 2022, 4:30 AM EST
- In force
- Issued by
- NWS Atlanta, GA
All 26 counties
Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Houston County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS72 KFFC 100309 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1009 PM EST Wed Nov 9 2022 GAZ080>084-090>098-102>113-101200- /O.CAN.KFFC.WI.Y.0010.221110T0600Z-221112T0000Z/ /O.NEW.KFFC.HW.A.0001.221110T0600Z-221112T0000Z/ Taylor-Crawford-Bibb-Twiggs-Wilkinson-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Macon, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1009 PM EST Wed Nov 9 2022 ...HIGH WIND WATCH IN EFFECT THROUGH FRIDAY EVENING REPLACING THE WIND ADVISORY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph possible. * WHERE...Portions of central, east central, southeast and west central Georgia. * WHEN...Through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078-079- 085-086-089-101200- /O.CON.KFFC.WI.Y.0010.221110T0600Z-221112T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Johnson-Emanuel-Muscogee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Swainsboro, and Columbus 1009 PM EST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...North and Central Georgia. * WHEN...From 1 AM Thursday to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
142 WWUS72 KFFC 100439 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1139 PM EST Wed Nov 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078-079- 085-086-089-101245- /O.EXT.KFFC.WI.Y.0010.221110T1200Z-221112T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Johnson-Emanuel-Muscogee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Swainsboro, and Columbus 1139 PM EST Wed Nov 9 2022 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THURSDAY TO 7 PM EST FRIDAY... * WHAT...Northeast winds 10 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, north central, northeast, northwest and west central Georgia. * WHEN...From 7 AM Thursday to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ080>084-090>098-102>113-101245- /O.EXT.KFFC.HW.A.0001.221110T1200Z-221112T0000Z/ Taylor-Crawford-Bibb-Twiggs-Wilkinson-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Macon, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1139 PM EST Wed Nov 9 2022 ...HIGH WIND WATCH NOW IN EFFECT FROM 7 AM EST THURSDAY THROUGH FRIDAY EVENING... * WHAT...East winds 15 to 25 mph with gusts up to 45 mph possible. * WHERE...Portions of central, east central, southeast and west central Georgia. * WHEN...From 7 AM EST Thursday through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
035 WWUS72 KFFC 100930 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 430 AM EST Thu Nov 10 2022 GAZ001>004-011-101030- /O.CAN.KFFC.WI.Y.0010.221110T1200Z-221112T0000Z/ Dade-Walker-Catoosa-Whitfield-Chattooga- 430 AM EST Thu Nov 10 2022 ...WIND ADVISORY IS CANCELLED... Winds of 10 to 15 mph with gusts up to 30 mph are possible as the remnants of Nicole move up the eastern seaboard. $$ GAZ074>076-085-086-101730- /O.UPG.KFFC.WI.Y.0010.221110T1200Z-221112T0000Z/ /O.NEW.KFFC.HW.W.0002.221110T1500Z-221112T0000Z/ Washington-Glascock-Jefferson-Johnson-Emanuel- Including the city of Swainsboro 430 AM EST Thu Nov 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Washington, Glascock, Jefferson, Johnson and Emanuel Counties. * WHEN...From 10 AM this morning to 7 PM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ GAZ083-084-092>098-104>113-101730- /O.UPG.KFFC.HW.A.0001.221110T1200Z-221112T0000Z/ /O.NEW.KFFC.HW.W.0002.221110T1500Z-221112T0000Z/ Twiggs-Wilkinson-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Warner Robins, Dublin, Americus, Cordele, and Vidalia 430 AM EST Thu Nov 10 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central, east central, southeast and west central Georgia. * WHEN...From 10 AM this morning to 7 PM EST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ GAZ080>082-090-091-102-103-101730- /O.UPG.KFFC.HW.A.0001.221110T1200Z-221112T0000Z/ /O.EXB.KFFC.WI.Y.0010.221110T1500Z-221112T0000Z/ Taylor-Crawford-Bibb-Chattahoochee-Marion-Stewart-Webster- Including the cities of Macon and Lumpkin 430 AM EST Thu Nov 10 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Taylor, Crawford, Bibb, Chattahoochee, Marion, Stewart and Webster Counties. * WHEN...From 10 AM this morning to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ005>009-012>016-019>025-027-030>039-041>062-066>073-078-079- 089-101730- /O.EXT.KFFC.WI.Y.0010.221110T1500Z-221112T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Gordon-Pickens-Dawson-Lumpkin- White-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison- Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee- Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton-DeKalb- Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren- Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Harris- Talbot-Muscogee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, and Columbus 430 AM EST Thu Nov 10 2022 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central, north central, northeast, northwest and west central Georgia. * WHEN...From 10 AM this morning to 7 PM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Nov 9, 7:02 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Nov 9, 7:02 PM EST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 702 PM EST Wed Nov 9 2022 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 239 PM EST Wed Nov 9 2022 Today will be the last of the "calm" weather as Tropical Storm Nicole makes its final approach towards FL and eventually across interior GA. "Calm" in quotations as impacts are already being felt CWA-wide with the pressure gradient between Nicole and a high pressure draped across New England . This combination of gradient winds and approaching TS Nicole will result in a prolonged period of gusty winds with multiple ASOS sites across the area already reporting sustained winds between 15-20mph with sporadic gusts up to 25-30mph. These increased winds have prompted the issuance of two different products: The first being a Fire Danger Statement across portions of central and east central Georgia through 00z (7PM EST) tonight. With the pattern of continuous dry weather/dry fuels in tandem with increased winds, expected increased fire danger and erratic fire behavior. Secondly, the meat and potatoes, as the pressure gradient strengthens through tonight, a Wind Advisory has been issued across all of the CWA starting at 1AM Thursday through 7PM Friday. Although winds have decreased through this afternoon as mixing out occurred, expecting sustained winds to increase once more up to 25MPH after sunset with 40MPH gusts possible. Candidly, not everywhere will see these increased winds tonight, but on the whole, there is higher confidence that a majority of the area should see some form of wind impacts whether it be downed trees, powerlines, or make commuting difficult by tomorrow afternoon. On the other hand, confidence is low at this time, but isolated gusts reaching near High Wind Warning criteria (40-50mph) could be possible across the higher elevations of the NE GA mountains by tomorrow afternoon. Adding to the smorgasbored of potential issuances there is the possibility for some counties in far central Georgia that could be upgraded to a Tropical Storm Watch/Warning as TS Nicole moves inland. However, with the storm expected to go under an extra- tropical transition, have held off on issuance of tropical-related watches/warnings as of this afternoon package in favor of the Wind Advisory. Now, let's talk rainfall. With a more westerly track for TS Nicole, rainfall totals have increased slightly, but are overall consistent with what has been messaged the last 24 hours. Majority of the area should expect 1.5-2.0" of rain, with higher totals up to 3.0" across the E/SE portion of the CWA. Could definitely see localized higher amounts across the eastern CWA with model guidance hinting at a deformation zone setting up as TS Nicole moves inland in tandem with topographic influences of the NE GA mountains. This has resulted in a Marginal to Slight risk of Excessive Rainfall for Thursday and Friday across the area, and with longer duration on winds and rain, expecting to see additional downed trees and powerlines. Although there has been little rain to speak of as of late, soils have become hard and compact which could result in isolated instances of Flash Flooding if a heavy rain band sets up over the area. In addition, with it being Fall, fallen leaves can clog up drains, downspouts, etc., exacerbating localized flooding and urban flooding potential. TLDR: Although increased winds have already started, north and central Georgians should prepare and expect increasing impacts from increased winds and TS Nicole beginning overnight tonight through Friday night. Main threats are damaging wind gusts up to 40-50mph, heavy rainfall with amounts up to 3.0", and low chance of spin-up tornadoes. Morgan && .LONG TERM... (Friday morning through next Tuesday) Issued at 239 PM EST Wed Nov 9 2022 By Friday Nicole is expected to be moving northward through our area and then eventually lifting out of our area. The impacts will continue to be gusts up to 35 mph as the storm moves out of our area with locally higher amounts in the N Georgia mountains. Precip should also be tapering off from south to north as Nicole moves out of the area. Following this, a CF looks to move southward across our area with limited PoPs at this point, but some models are starting to hint at some moisture associated with this frontal boundary so don't be surprised if we see a couple of showers. After the frontal passage, temps look to decrease quite a bit with max temps topping out in the 50s over much of the area through next week. Towards the middle of the week there is a trough moving into our area that could bring a bit of moisture. With this moisture, and the lowered temps, the north Georgia mountains could see a bit of rain/snow mix with limited accumulations. This is still pretty far out though so confidence is low. Hernandez && .AVIATION... (00Z TAFS) Issued at 656 PM EST Wed Nov 9 2022 No major changes made from the last TAF cycle. VFR conditions will hold until 10-12z Thursday. Conditions will start to deteriorate as the outer bands of Nicole approach the metro. Winds are expected to remain on the east side 10-20kts with gusts nearing 35kts by 18-20z Thursday aftn. Cigs will lower to MVFR btwn 12-14z and IFR around 18-20z. SHRA will start to impact most of the TAF sites by 23z. //ATL Confidence...Avi Update... Medium confidence on timing of lowering cigs. High confidence all other elements. 07 && .PRELIMINARY POINT TEMPS/POPS... Athens 52 66 59 70 / 0 60 100 90 Atlanta 53 67 60 69 / 0 50 100 80 Blairsville 46 67 57 66 / 0 30 100 90 Cartersville 51 70 59 69 / 0 30 90 70 Columbus 56 70 61 72 / 0 70 90 50 Gainesville 51 65 59 69 / 0 40 100 90 Macon 56 70 62 72 / 0 90 100 70 Rome 50 73 60 70 / 0 20 90 70 Peachtree City 52 67 59 69 / 0 50 100 70 Vidalia 60 74 67 73 / 10 100 100 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 AM Thursday to 7 PM EST Friday for GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113. && SHORT TERM...Morgan LONG TERM....Hernandez AVIATION...07
Hazardous weather outlook, Nov 9, 11:08 AM EST, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1108 AM EST Wed Nov 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1108 AM EST Wed Nov 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Fire Danger Statement is in effect for portions of central and east Georgia through this evening due to gusty winds and dry fuels. A Wind Advisory will go into effect for north and central Georgia tonight as Tropical Storm Nicole approaches. Sustained winds of 15 to 25 mph and gusts up to 40 mph are expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The remnants of Tropical Storm Nicole are expected to move north or northeast across Georgia late Thursday into Friday. There is some potential for tropical storm force wind gusts, locally heavy rain and isolated tornadoes, especially across middle and east central Georgia. A Wind Advisory will remain in effect until Friday evening. Residents are urged to monitor the latest forecasts and statements on Nicole. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:30 AM EST | High Wind Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Emanuel, Glascock and 18 more | 15 hr |
| Nov 10, 4:11 PM EST | Special Weather Statement | FFC | Laurens, Montgomery, Toombs, Wheeler | 34 min |
Nearby
High Wind Watches in Georgia, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.